MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM MAX ASPIRATION TUBING; NRY

PENUMBRA, INC. PENUMBRA SYSTEM MAX ASPIRATION TUBING; NRY
Model Number PST2
Medical Device Problem Codes Fracture (1260); Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please note that this complaint was submitted to the fda by the user facility with the following reference number: (b)(4).The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using penumbra system max aspiration tubing (tubing).During the procedure, the tubing did not aspirate at all and was found to be cracked.Therefore, the tubing was removed.The procedure was completed using new tubing.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned tubing confirmed, the devices inability to aspirate fluid properly, but could not confirm the reported crack.During functional testing, the tubing was connected to a demonstration pump max and canister and was able to aspirate fluid at a slow rate.While aspirating fluid, a hissing noise could be heard coming from the ¿on/off¿ switch, and fluid could be seen on the outside of the flow switch.The tubing was flushed with air, while submerged in water.And bubbles could be seen exiting the device from the ¿on/off¿ switch, when the switch was set to ¿on¿.But no leak occurred, when it was set to ¿off¿.No cracks were observed.Therefore, the cause of the leak could not be determined.Penumbra aspiration tubing are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed.And did not reveal any outstanding discrepancies, design, or quality concerns.Section h: box 6, conclusions code 1: 4316: the investigation findings do not lead to a clear conclusion about the cause of leak.H3 other text: placeholder.

Brand Name
PENUMBRA SYSTEM MAX ASPIRATION TUBING
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12744690
Report Number3005168196-2021-02485
Device Sequence Number14572694
Product Code NRY
UDI-Device Identifier00814548012025
UDI-Public00814548012025
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K151623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2023
Device Model NumberPST2
Device Catalogue NumberPST2
Device Lot NumberF98393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age27 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005